Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Laxative
Nov 9, 2003

Since starting a Combivar/Sustiva regimen 5 weeks ago my previously flagging appetite has returned with a vengence. I am constantly hungry and eat in greater volume and more often than ever before. My weight has stabalized. Yet my BMs only occur every 3-4 days! I used to be a very regular and frequent guy. Will taking a laxative interfere with the meds?

Response from Dr. Wohl

Probably not. I'd try to avoid chronic laxative use, however, as it can eventually make things worse. Look to see if anything else you are taking can be doing this. Next look at your diet. Does it contain fiber? If not you may want to use mother nature's own products (green veggies, figs, nuts etc). Enough dietary fiber should work wonders for you and your regularity. Can't stand fruits and vegetables? Over the counter fiber agents (e.g Metamucil) should help. I would try not to take these fiber supplements with your meds and instead wait a couple of hours after your HIV meds.

Also, if you are at all lactose intolerant this may be a good excuse to eat some previously forbidden dairy.

If all the above do not help, talk to your doctor. A more complete medical work up for thyroid or other ailments may be in order. DW



Previous
alarmed at variance in results
Next
pml question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement